MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008320
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The balloon was tightly folded.There was contrast in the inflation lumen.There was blood in between balloon folds.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated 52.5 cm from the hub.The fracture faces were oval as if kinked prior to separation.There were numerous hypotube kinks.There was tip damage.Inspection of the remainder of the device presented no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 01-nov-2016.It was reported that crossing difficulties were encountered.The 90% stenosed target lesion was located in a moderately tortuous and severely calcified coronary artery.A 3.25mm x 8mm quantum¿ maverick¿ was advanced but failed to cross the lesion.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed the hypotube break.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6119589
Report Number2134265-2016-10447
Device Sequence Number11026222
Product Code LOX
UDI-Device Identifier08714729392576
UDI-Public(01)08714729392576(17)20181231(10)18757606
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberH7493808008320
Device Catalogue Number38080-0832
Device Lot Number18757606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2016
Initial Report FDA Received Date11/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight87